Heavy Snow, Vilas
- When
- March 13, 12:00 PM CST to March 14, 12:00 AM CST
- Where
- Vilas forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Heavy snow fell across northern Wisconsin as a low pressure system that was over the northern plains intensified as it moved to the arrowhead region of Minnesota. 1 inches 2 miles northeast of St.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Heavy snow fell across northern Wisconsin as a low pressure system that was over the northern plains intensified as it moved to the arrowhead region of Minnesota. The highest snowfall totals included 8.0 inches 3 miles northeast of Long Lake, 7.1 inches 2 miles northeast of St. Germain (Vilas co.) and 7.0 inches at Hiles (Forest co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 13, 9:50 AM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 950 AM CST SAT MAR 13 2004 .SHORT TERM...WILL BE ISSUING A WINTER WEATHER ADVISORY FOR CENTRAL WISCONSIN FOR THIS AFTERNOON. COORDINATION WITH KARX WAS SHOWING ROADS WERE BECOMING SLIPPERY DUE TO FREEZING RAIN AND SLEET. CURRENT TEMPERATURE/DEWPOINT SPREADS ACROSS CENTRAL WISCONSIN WOULD SUPPORT PERIOD OF FREEZING RAIN...SLEET AND SNOW CHANGING TO A RAIN SNOW MIX LATER THIS AFTERNOON. THINK ENOUGH PRECIPITATION WILL FALL TO WARRANT A WINTER WEATHER ADVISORY FOR SLICK ROADS. THE CURRENT WINTER WEATHER ADVISORY IN EFFECT FOR NORTH CENTRAL WISCONSIN WILL START AT NOON...INSTEAD OF 2 PM DUE TO QUICK MOVING BAND OF PRECIPITATION. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT WIZ005-010>013- WINTER WEATHER ADVISORY IN EFFECT FROM NOON TO 6 PM TODAY WIZ018>021-030-035>037-073-074 && ECKBERG WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1045 AM CST SAT MAR 13 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1045 AM CST SAT MAR 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THIS AFTERNOON AND THIS EVENING FOR NORTH CENTRAL AND FAR NORTHEAST WISCONSIN FOR 2 TO 4 INCHES OF SNOW. THE SNOW MAY BE MIXED WITH SLEET OR FREEZING RAIN AT TIMES. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL WISCONSIN FOR THE COMBINATION OF LIGHT SNOW...FREEZING RAIN AND SLEET. LATE MORNING TEMPERATURES WERE BELOW FREEZING...AND WITH THE RECENT COLD SNAP... GROUND TEMPERATURES HAVE FALLEN BELOW FREEZING. THEREFORE...ANY RAIN THAT DOES FALL THIS AFTERNOON...THE RAIN WILL FREEZE ON CONTACT... MAKING AREA ROADS...BRIDGES AND SIDEWALKS SLIPPERY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST WINDS ARE EXPECTED ACROSS THE AREA SUNDAY. SUSTAINED WINDS OF 20 TO 30 MPH ARE ANTICIPATED...WITH GUSTS TO 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. ECKBERG WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
6 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389504, 5389505, 5389506, 5389507, 5389508, 5389509.